Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 80, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2009, 4:02 PM CDT for Greene County, Lawrence County, Randolph County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2009, 4:02 PM CDT (21:02 UTC)
- Expired
- May 1, 2009, 4:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 130 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1720 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:23 PM CDT, 39 minutes earlier.
Area forecast discussion, May 1, 3:23 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
323 PM CDT FRI MAY 1 2009
.DISCUSSION...
WET WEEKEND SHAPING UP FOR THE MIDSOUTH. A COLD FRONT CURRENTLY
STRETCHES FROM OKLAHOMA CITY OKLAHOMA TO PADUCAH KENTUCKY. THE FRONT
WILL CONTINUE TO SINK SOUTH TONIGHT. AFTERNOON SHOWERS AND
THUNDERSTORMS ARE OCCURRING AHEAD OF THE FRONT WILL CONTINUE INTO
THIS EVENING. SOME STORMS HAVE RECENTLY GONE SEVERE THUS EXPECT SEVERE
THREAT TO CONTINUE INTO THIS EVENING AS WELL. EXPECT AFTER SUNSET
MUCH OF THE ACTIVITY WILL DIE AND THE SEVERE THREAT SHOULD
DIMINISH AS WELL. HOWEVER WITH THE FRONT MOVING INTO NORTHERN
PORTIONS OF THE CWA...THERE WILL STILL BE SOME SHOWER AND
THUNDERSTORM DEVELOPMENT ALONG THE FRONT INTO THE OVERNIGHT HOURS.
THE FRONT WILL BECOME STATIONARY OVER THE CWA ON SATURDAY. THE
FRONT WILL REMAIN THE FOCUS FOR CONTINUED SHOWER AND THUNDERSTORM
DEVELOPMENT INTO THE WEEKEND. WILL LIKELY ISSUE A FLASH FLOOD
WATCH FOR THE NORTHWEST HALF OF THE CWA BEGINNING TONIGHT THROUGH
THE WEEKEND. PORTIONS OF EAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE ALREADY RECEIVED HEAVY RAIN
TUESDAY MORNING IN ADDITION TO THE SPOTTY THUNDERSTORMS OVER THE
LAST TWO DAYS. WITH THE GROUND ALREADY SATURATED...IT WILL NOT
TAKE MUCH TO CAUSE FLASH FLOODING. LATER ON DURING THE WEEKEND THE
WATCH MAY NEED TO BE EXPANDED SOUTH AS THE HEAVY RAIN POTENTIAL
SHIFTS SOUTH. LOWS WILL REMAIN IN THE 60S.
ON SATURDAY...THE FRONT WILL SAG A LITTLE FURTHER SOUTH. AGAIN
EXPECT SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG
THE FRONT. NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE WILL CONTINUE TO SEE THE POTENTIAL FOR HEAVY
RAIN. THERE COULD ALSO BE SOME ELEVATED THUNDERSTORMS NORTH OF THE
FRONT. MEMPHIS METRO AREA WILL BE IN THE VICINITY OF THE FRONT.
IF THE FRONT SAGS SOUTH OF MEMPHIS...MEMPHIS COULD GET INTO THE
HEAVIER RAIN. IF THE FRONT IS JUST NORTH...COULD SEE SHOWER AND
THUNDERSTORM DEVELOPMENT. EXPECT AFTERNOON SHOWER AND THUNDERSTORM
DEVELOPMENT OVER NORTH MISSISSIPPI. NORTH MISSISSIPPI WILL ALSO
SEE THE BEST CHANCE FOR SEVERE STORMS AS CLOUD COVER NEAR THE
FRONT WILL KEEP POTENTIAL DOWN NEAR THE MEMPHIS METRO AREA.
TEMPERATURES WILL BE COOLER NORTH OF THE FRONT.
SATURDAY NIGHT...FRONT WILL REMAIN STATIONARY OVER THE AREA. EXPECT
SHOWERS AND THUNDERSTORMS TO CONTINUE. BEST CHANCES WILL OCCUR ALONG
AND NORTH OF THE FRONT. THIS MAY BE THE PERIOD OF THE HEAVIEST RAIN.
ON SUNDAY INTO SUNDAY NIGHT...FRONT WILL BEGIN SHIFTING SOUTH AGAIN.
LOW PRESSURE IS EXPECTED TO FORM ALONG THE FRONT AND MOVE NORTHEAST
INTO NORTHEAST MISSISSIPPI LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT.
SOME SEVERE STORMS MAY DEVELOP ACROSS NORTHEAST MISSISSIPPI OUT
AHEAD OF THE LOW PRESSURE. LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES WILL BE POSSIBLE IF SEVERE STORMS DEVELOP.
ELSEWHERE ACROSS THE CWA...THE THREAT FOR HEAVY RAIN WILL BE THE
MAIN THREAT AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST.
MONDAY...SOME LINGERING RAIN WILL OCCUR MAINLY OVER NORTHEAST
MISSISSIPPI AS THE FRONT PUSHES SOUTHEAST. OTHERWISE...HIGH
PRESSURE WILL BEGIN BUILDING IN FROM THE NORTH. HIGHS BEHIND THE
FRONT WILL BE IN THE UPPER 60S TO NEAR 70.
MONDAY NIGHT INTO TUESDAY NIGHT...HIGH PRESSURE WILL REMAIN OVER THE
MIDSOUTH. EXPECT MOSTLY CLEAR SKIES. HIGHS WILL BE NEAR NORMAL IN
THE UPPER 70S WITH LOWS IN THE 50S.
WEDNESDAY THROUGH END OF FORECAST...ANOTHER SHORTWAVE WILL SWING
THROUGH THE REGION ON WEDNESDAY. IN ADDITION...SOUTHERLY FLOW FROM
THE GULF OF MEXICO WILL RETURN. THIS WILL HELP SET OFF AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS THROUGH FRIDAY. HIGHS WILL RETURN
TO THE 80S.
KRM
&&
.AVIATION...
18Z TAF CYCLE
A COLD FRONT EXTENDS FROM THE OH VALLEY ACROSS SRN MO INTO NW OK
EARLY THIS AFTN. THE MCS THAT DEVELOPED EARLIER THIS MRNG ACROSS
THE MO BOOTHEEL AND NW TN CONTINUES TO PUSH EAST INTO MID TN.
MEANWHILE ISOLD SHRAS AND TSRAS ARE STARTING TO DEVELOP ACROSS THE
MID SOUTH AS THE ATMOSPHERE DESTABILIZES. CIGS HAVE BEEN SLOWLY
IMPROVING THIS MRNG AND SHOULD BECOME VFR AT THE TAF SITES EARLY
THIS AFTN. EXPECT SHRAS AND TSRAS TO BECOME MORE NUMEROUS AS THE
AFTN PROGRESSES SO TEMPO GROUPS LOOK GOOD FROM ABOUT 01/21Z UNTIL
02/01Z. EXPECT CONVECTION TO TAPER OFF AFTER 02/03Z AND VFR CONDS
TO PREVAIL DURING AT LEAST THE EVENING HOURS. CONDS WILL BEGIN TO
DETERIORATE FROM THE NORTH AS THE COLD FRONT SAGS INTO THE AREA.
EXPECT SHRA AND TSRA DEVELOPMENT ALONG THE FRONT...PERHAPS MCS
DEVELOPMENT...SO TRIED TO TIME TEMPO GROUPS LATE TONIGHT/EARLY
SAT. OTRW EXPECT MVFR CIGS TO REDEVELOP ONCE AGAIN LATER
TONIGHT/SAT MRNG. SOUTHERLY WINDS 8-12 KTS CAN BE EXPECTED AHEAD
OF THE FRONT SWITCHING TO NORTH ACROSS AT KJBR AND KMKL AFTER THE
FRONT MOVES THROUGH.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 66 73 65 70 / 60 70 70 80
MKL 63 68 60 68 / 80 80 80 80
JBR 59 63 55 63 / 80 80 80 80
TUP 66 80 66 80 / 40 50 60 60
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR CLAY-CRAIGHEAD-CROSS-GREENE-LAWRENCE-
MISSISSIPPI-POINSETT-RANDOLPH.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
MORNING FOR CARROLL-DYER-GIBSON-HENRY-LAKE-LAUDERDALE-OBION-
WEAKLEY.
&&Hazardous weather outlook, May 1, 5:09 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 509 AM CDT FRI MAY 1 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 509 AM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...MAINLY BETWEEN NOON AND MIDNIGHT. THE ATMOSPHERE ACROSS THE MID-SOUTH WILL BE MOIST AND UNSTABLE TODAY. MEANWHILE...A COLD FRONT WILL APPROACH FROM THE NORTHWEST. THE FRONT WILL BE NEAR NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE BY SUNSET...MOVING TO NEAR INTERSTATE 40 BY LATE TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH SOME STORMS BECOMING SEVERE. IN ADDITION...SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING WITH A FEW OF THESE STORMS ALSO SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH SATURDAY AND SUNDAY. IN ADDITION...RAINFALL IS EXPECTED TO BECOME HEAVY ALONG AND NORTH OF INTERSTATE 40 SATURDAY NIGHT AND SUNDAY...EXPANDING SOUTHEASTWARD SUNDAY NIGHT TO INCLUDE NORTH MISSISSIPPI. A STATIONARY FRONT WILL REMAIN SITUATED NEAR INTERSTATE 40 SATURDAY. LOW PRESSURE WILL FORM ALONG THE FRONT SUNDAY AND MOVE EAST-NORTHEASTWARD ACROSS THE MID-SOUTH SUNDAY INTO SUNDAY NIGHT. THE MAIN THREATS OF SEVERE WEATHER SATURDAY WILL BE DAMAGING WINDS AND LARGE HAIL ALONG AND SOUTH OF INTERSTATE 40...AND LARGE HAIL TO THE NORTH. THE THREATS FROM THE SEVERE WEATHER WILL EXPAND SUNDAY AND SUNDAY NIGHT TO INCLUDE THE THREAT OF A FEW TORNADOES ALONG AND SOUTH OF INTERSTATE 40. BETWEEN 3 AND 5 INCHES OF RAIN...LOCALLY MORE...MAY OCCUR FROM PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...INTO WEST TENNESSEE THROUGH THE WEEKEND. FLASH FLOOD WATCHES MAY BECOME NECESSARY FOR PORTIONS OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING...AND AGAIN OVER THE WEEKEND. JCL
In the hours before
Local storm report, May 1, 1:55 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
INACCESSIBLE.
1207 PM FLASH FLOOD 12 S MARTIN 36.17N 88.86W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.
1209 PM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
TRAFFIC.
1245 PM FLASH FLOOD MARTIN 36.34N 88.86W
05/01/2009 WEAKLEY TN TRAINED SPOTTER
AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.
0152 PM FLASH FLOOD HUNTINGDON 36.01N 88.41W
05/01/2009 CARROLL TN EMERGENCY MNGR
MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.
&&
JKTSpecial weather statement, May 1, 2:12 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CDT FRI MAY 1 2009 MOZ115-TNZ001-002-019-011945- PEMISCOT MO-LAKE TN-OBION TN-DYER TN- 212 PM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE... EAST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF CARUTHERSVILLE AT 212 PM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CARUTHERSVILLE AND HAYTI...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 2:50 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT FRI MAY 1 2009 TNZ001-002-019-020-012015- GIBSON TN-LAKE TN-OBION TN-DYER TN- 250 PM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... EASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF CLOVERDALE AT 250 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...GIBSON...LAKE AND OBION COUNTIES...INCLUDING LOCATIONS NEAR REELFOOT LAKE STATE PARK AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.
Special weather statement, May 1, 2:51 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 251 PM CDT FRI MAY 1 2009 TNZ055-092-012015- DECATUR TN-HARDIN TN- 251 PM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE... NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF MORRIS CHAPEL AT 251 PM CDT... MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DECATUR AND HARDIN COUNTIES...INCLUDING LOCATIONS NEAR SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, May 1, 3:14 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT FRI MAY 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLASH FLOODING IN DRESDEN AND GREENFIELD. AREAS OF
GREENFIELD HAVE 3 FEET OF WATER. SOME HOUSES
INACCESSIBLE.
1207 PM FLASH FLOOD 12 S MARTIN 36.17N 88.86W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
FLOODING ON HIGHWAY 45 WITHIN THE CITY OF GREENFIELD.
1209 PM FLASH FLOOD DRESDEN 36.28N 88.69W
05/01/2009 WEAKLEY TN EMERGENCY MNGR
WEAKLEY COUNTY HAS MULTIPLE ROADWAYS UNDERWATER AT THIS
TIME. LOCAL RESOURCES BEING TAXED HEAVILY TO RE-ROUTE
TRAFFIC.
1245 PM FLASH FLOOD MARTIN 36.34N 88.86W
05/01/2009 WEAKLEY TN TRAINED SPOTTER
AT LEAST 6 INCHES OF RAIN COVERING ROADS IN MARTIN.
0152 PM FLASH FLOOD HUNTINGDON 36.01N 88.41W
05/01/2009 CARROLL TN EMERGENCY MNGR
MULTIPLE ROADWAYS IN HUNGTINGDON UNDERWATER.
0310 PM FLASH FLOOD PARSONS 35.65N 88.12W
05/01/2009 DECATUR TN EMERGENCY MNGR
MCILLWAINE ROAD IN NORTHERN DECATUR COUNTY AS WELL AS
MAXWELL STREET IN PARSONS ARE FLOODED.
&&
JKTSpecial weather statement, May 1, 3:37 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CDT FRI MAY 1 2009 ARZ008-017-012115- RANDOLPH AR-LAWRENCE AR- 337 PM CDT FRI MAY 1 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN LAWRENCE COUNTY IN EASTERN ARKANSAS... SOUTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES WEST OF ANNIEVILLE AT 338 PM CDT... MOVING EAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...HOXIE...LAKE CHARLES STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:16 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tunica | 29 min |
| Apr 30, 10:01 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss | 31 min |
| May 1, 3:40 PM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 55 hr |
| May 1, 4:18 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 42 min |
| May 1, 6:50 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 29 min |
| Apr 30, 8:09 PM CDT | Areal Flood Advisory | MEG | Henry, Weakley | 3 hr |
| May 1, 8:31 AM CDT | Flash Flood Warning | MEG | Obion, Weakley | 119 min |
| May 1, 10:27 AM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Lake, Obion, Weakley | 2 hr |
| May 1, 12:26 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henry, Lake, Obion and 1 more | 2 hr |
| May 1, 1:16 PM CDT | Flash Flood Warning | MEG | Decatur | 119 min |
| May 1, 2:24 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henderson, Henry, Lake and 2 more | 3 hr |
| May 1, 3:08 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 19 min |
| May 1, 3:11 PM CDT | Flash Flood Warning | MEG | Decatur | 2 hr |
| May 1, 5:18 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| May 1, 5:23 PM CDT | Flash Flood Warning | MEG | Carroll, Dyer, Gibson, Henderson, Henry, Lake and 2 more | 3 hr |
| May 1, 5:50 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 40 min |
| May 1, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, McNairy | 23 min |
| May 1, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| May 1, 6:48 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardin, McNairy | 42 min |
| May 1, 10:34 AM CDT | River Flood Warning | MEG | Clay, Greene | 4 days |
| May 1, 4:28 PM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.